Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 142, NWS Detroit, MI

September 4, 2011Lapeer County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 4, 2011, 12:15 AM EDT for Lapeer County, Michigan. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2011, 12:15 AM EDT (04:15 UTC)
Expired
Sep 4, 2011, 1:00 AM EDT
In force
45 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lapeer County, MI

The radar

The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 12:25 AM EDTTSTM WND DMG4 Nw Lapeer, MITREES REPORTED TOWN IN OREGON TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2681 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WUUS53 KDTX 040415
SVRDTX
MIC087-040500-
/O.NEW.KDTX.SV.W.0142.110904T0415Z-110904T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1215 AM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 100 AM EDT

* AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLUMBIAVILLE...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBIAVILLE AND OTTER LAKE AROUND 1220 AM EDT.
  KINGS MILL AROUND 1235 AM EDT.
  NORTH BRANCH AROUND 1245 AM EDT.
  BURNSIDE AROUND 1250 AM EDT.
  CLIFFORD AROUND 1255 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                OTTER LAKE...         NORTH BRANCH...
  LAPEER...             COLUMBIAVILLE...      CLIFFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4300 8346 4323 8346 4323 8335 4332 8335
      4333 8312 4328 8312 4328 8300 4309 8300
TIME...MOT...LOC 0415Z 230DEG 25KT 4312 8342
WIND...HAIL 60MPH 1.00IN

$$

SC
4 follow-up statements
729 
WWUS53 KDTX 040423
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1223 AM EDT SUN SEP 4 2011

MIC087-040500-
/O.CON.KDTX.SV.W.0142.000000T0000Z-110904T0500Z/
LAPEER MI-
1223 AM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAPEER COUNTY UNTIL 100 AM EDT...

AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COLUMBIAVILLE...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGS MILL AND LUM AROUND 1235 AM EDT.
  NORTH BRANCH AROUND 1240 AM EDT.
  BURNSIDE AROUND 1250 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                NORTH BRANCH...       LAPEER...
  COLUMBIAVILLE...      CLIFFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4300 8346 4323 8346 4323 8335 4332 8335
      4333 8312 4328 8312 4328 8300 4309 8300
TIME...MOT...LOC 0423Z 245DEG 27KT 4314 8334
WIND...HAIL 60MPH 1.00IN

$$

SC
846 
WWUS53 KDTX 040435
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1235 AM EDT SUN SEP 4 2011

MIC087-040500-
/O.CON.KDTX.SV.W.0142.000000T0000Z-110904T0500Z/
LAPEER MI-
1235 AM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAPEER COUNTY UNTIL 100 AM EDT...

AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NORTH BRANCH...MOVING NORTHEAST AT 30 MPH.

IN ADDITION...AT 1225 AM TREE DAMAGE WAS REPORTED WITH THIS STORM IN 
OREGON TOWNSHIP.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH BRANCH AROUND 1240 AM EDT.
  BURNSIDE AROUND 1250 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                NORTH BRANCH...       LAPEER...
  COLUMBIAVILLE...      CLIFFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4300 8346 4323 8346 4323 8335 4332 8335
      4333 8312 4328 8312 4328 8300 4309 8300
TIME...MOT...LOC 0435Z 245DEG 27KT 4318 8321
WIND...HAIL 60MPH 1.00IN

$$

SC
840 
WWUS53 KDTX 040442
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1242 AM EDT SUN SEP 4 2011

MIC087-040500-
/O.CON.KDTX.SV.W.0142.000000T0000Z-110904T0500Z/
LAPEER MI-
1242 AM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAPEER COUNTY UNTIL 100 AM EDT...

AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NORTH BRANCH...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LAPEER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4304 8327 4319 8321 4323 8332 4332 8331
      4333 8312 4328 8312 4328 8300 4309 8300
TIME...MOT...LOC 0443Z 244DEG 30KT 4321 8312
WIND...HAIL 60MPH 1.50IN

$$

SC
950 
WWUS53 KDTX 040457
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1257 AM EDT SUN SEP 4 2011

MIC087-040507-
/O.EXP.KDTX.SV.W.0142.000000T0000Z-110904T0500Z/
LAPEER MI-
1257 AM EDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAPEER COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.

LAT...LON 4304 8327 4319 8321 4323 8332 4332 8331
      4333 8312 4328 8312 4328 8300 4309 8300
TIME...MOT...LOC 0457Z 244DEG 30KT 4326 8298

$$

SC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:17 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 3, 10:17 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1017 PM EDT SAT SEP 3 2011

.UPDATE...

THE POTENTIAL FOR ADDITIONAL SEVERE WEATHER WILL BE CONFINED TO
ABOUT THE DETROIT METRO AREA SOUTH AND WILL DIMINISH DURING THE
REST OF THE EVENING ON DOWNSIDE OF PEAK HEATING AND AFTER THE
ALREADY CONSIDERABLE COVERAGE OF STORMS EXHAUSTS INSTABILITY. THIS
DOES NOT MEAN THAT STORMS WILL END OR THAT THERE WILL NOT BE A FEW
STRONGER CELLS AT TIMES THROUGH THE NIGHT. COVERAGE OF SHOWERS AT
LEAST WILL REMAIN NUMEROUS IN ADVANCE OF THE COLD FRONT WITH THE
HELP OF INCREASING SHORT WAVE AND UPPER JET SUPPORT. THE ADDED
LIFT ASSOCIATED WITH THESE LARGE SCALE FEATURES WILL COMPLEMENT
MODEST ELEVATED INSTABILITY FOR SCATTERED THUNDERSTORMS WITHIN THE
LARGER AREA OF SHOWERS. THE COLD FRONT REMAINS ON TRACK TO MOVE
THROUGH THE REGION SUNDAY MORNING WITH IMPROVING CONDITIONS ALL
LOCATIONS DURING SUNDAY AFTERNOON.

&&

.AVIATION...ISSUED 723 PM EDT SAT SEP 3 2011

//DISCUSSION...

THE MOST ACTIVE PERIOD FOR THUNDERSTORM ACTIVITY WILL BE DURING THE
EVENING IN THE UNSTABLE AIR MASS AHEAD OF THE COLD FRONT. A
SECONDARY MAXIMUM FOR STORMS WILL MOVE IN WITH THE PREFRONTAL TROUGH
LATER THIS EVENING THROUGH THE OVERNIGHT HOURS BUT IS MAINLY
EXPECTED TO AFFECT THE TRI CITIES AND FLINT MORE THAN THE DETROIT
AREA. THIS WILL BE FOLLOWED BY SHOWERS OVER THE ENTIRE AREA
ASSOCIATED WITH THE COLD FRONT ITSELF LATE TONIGHT THROUGH ABOUT
MID SUNDAY MORNING. THIS WILL BE ACCOMPANIED AND FOLLOWED BY A
PERIOD OF MVFR CEILING. DRY CONDITIONS AND IMPROVEMENT TO VFR IS
THEN EXPECTED FOR SUNDAY AFTERNOON BUT AS NORTHWEST WINDS INCREASE
TO 20 KNOT GUSTS.

FOR DTW...AT LEAST TWO CLUSTERS OF THUNDERSTORMS OVER SOUTHWEST
LOWER MICHIGAN AND NORTHERN INDIANA WILL IMPACT THE DTW AREA DURING
THE EVENING, FOLLOWED CLOSELY BY ANOTHER PATTERN OF SHOWERS IN
ADVANCE OF THE COLD FRONT. WHILE SHOWERS WILL HAVE GENEROUS
COVERAGE, THUNDERSTORM POTENTIAL WILL BE LOWER AFTER MIDNIGHT
THROUGH MID SUNDAY MORNING.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE ON THUNDERSTORM POTENTIAL WITH MEDIUM CONFIDENCE
ON TIMING TONIGHT.

&&

.PREV DISCUSSION...ISSUED 318 PM EDT SAT SEP 3 2011

SHORT TERM...THIS AFTERNOON AND TONIGHT

LATEST UPPER AIR/WATER VAPOR ANALYSIS SHOWING THE MAIN AMPLIFYING
MID LEVEL WAVE DIGGING ACROSS THE NORTHERN PLAINS...WHILE A LEAD
SHORTWAVE EMERGES EASTWARD WITHIN THE EXPANDING DOWNSTREAM HEIGHT
FALL REGION ACROSS IOWA.  SUSTAINED AREA OF CONVECTION ANCHORED
ALONG AN OLD GUST FRONT CONTINUES TO SLIDE ACROSS NORTHERN
IL...WHILE MORE SPOTTY DEVELOPMENT LINKS TO THE THETA-E RIDGE
EXTENDING FROM SOUTHERN LAKE MICHIGAN INTO THE SAGINAW VALLEY/
THUMB.  WELL ESTABLISHED MID LEVEL CAPPING MAINTAINING A VIRTUALLY
CLOUD FREE ENVIRONMENT TO THE SOUTHEAST OF THIS AXIS...WITH THE FULL
INSOLATION YIELDING HIGHS INTO THE LOW/MID 90S FROM THE NORTHERN
DETROIT SUBURBS SOUTHWARD.

STRONG MID LEVEL ASCENT/HEIGHT FALLS WILL RAPIDLY EXPAND EASTWARD
THROUGH THE NIGHT WHILE DRIVING THE ASSOCIATED COLD FRONT INTO THE
LOWER PENINSULA.  THE SOUTHERN FLANK OF THIS FORCING FIELD WILL
RESIDE WITHIN FAVORABLE EXIT REGION JET DYNAMICS CARRYING 30-40
KNOTS OF DEEP LAYER SHEAR.  STRONG HEATING IN ADVANCE OF THIS
FORCING...WHERE MUCAPE VALUES SIT AT 3 KJ/KG AND 0-1KM MLCAPE COULD
APPROACH 2 KJ/KG...WILL PROVIDE A THERMODYNAMIC ENVIRONMENT
CONDUCIVE FOR ORGANIZED DEVELOPMENT AND UPSCALE GROWTH OF CONVECTION
AS THE CAP BEGINS TO WEAKEN FROM NORTHERN IL INTO SOUTHEAST MI
THROUGH THE LATE EVENING AND EARLY OVERNIGHT HOURS /00Z-06Z/.  LOWER
END POTENTIAL DOES EXIST FOR CONVECTION TO BUST THE CAP AND INITIATE
LOCALLY WITHIN THE 21-00Z WINDOW SOUTH OF M-59...GIVEN THE STRONGER
THERMAL RESPONSE TO THE FULL INSOLATION SEEN IN THIS CORRIDOR AND
THE PRESENCE OF A SHALLOW/REMNANT OUTFLOW LEFT BEHIND FROM THE
MORNING MCS TO THE NORTH.

ANY LEAD CONVECTION ARRIVING FROM THE WEST WILL CARRY A SEVERE
HAIL/WIND THREAT GIVEN THE DEGREE OF INSTABILITY AND JUST ENOUGH
UNIDIRECTIONAL/DEEP LAYER SHEAR IN PLACE.  IN ADDITION...POTENTIAL
FOR A LOWER LEVEL FGEN RESPONSE IN THE PRESENCE OF GOOD UPPER JET
DYNAMICS AND ELEVATED PW VALUES /1.75"/ MAY RESULT IN HEAVY RAINFALL
OVERNIGHT.  THIS SETUP CONTINUES TO SUPPORT LIKELY POPS THROUGHOUT
THE TONIGHT PERIOD.

LONG TERM...SUNDAY THROUGH SATURDAY

LOW LEVEL FRONTOGENESIS AND A NARROW BAND DEFORMATION FLOW WILL
FAVOR SHOWERS CONTINUING INTO SUNDAY MORNING FOR MUCH OF THE
FORECAST AREA BEFORE THE DRY SLOT SWINGS THROUGH IN THE EARLY
AFTERNOON. MONDAY THROUGH TUESDAY NIGHT CONTINUE TO BE A LITTLE
PROBLEMATIC TEMPERATURE-WISE AS THE REMNANTS OF TS LEE ARE PULLED
NORTHWARD. THE 12Z MODEL SUITE MAINTAINS THAT SE MI WILL BE EMBEDDED
WITHIN A N-S PRESSURE GRADIENT RESULTING IN MORE EFFICIENT COLD
ADVECTION LATE SUNDAY INTO MONDAY. THE GFS HAS TRENDED COOLER...THE
NAM MARKEDLY SO. HOWEVER... NAM CONTINUES TO BE AN OUTLIER IN MANY
REGARDS AS IT HAS FOR MUCH OF THE WEEK. THE GFS/ECMWF ARE THE
PREFERRED GUIDANCE FOR THE BALANCE OF THE LONG TERM PERIOD.

MONDAY THROUGH TUESDAY NIGHT...850MB TEMPS ON MONDAY WILL FALL INTO
THE LOW TO MID SINGLE DIGITS. THE 12Z MAV GUIDANCE IS ABOUT 8F
COOLER ACROSS THE NORTH AND 4-5F COOLER ACROSS THE SOUTH COMPARED TO
ITS PREVIOUS RUN...PRESUMABLY THE RESULT OF AN UPDATED SOLUTION FOR
THE HANDLING OF TS LEE. AM STILL NOT READY TO JUMP THE GUN ON HAVING
THE ENTIRE CWA FAIL TO REACH 65F FOR A HIGH ON MONDAY...BUT
CONFIDENCE IN SOMETHING A TOUCH COOLER THAN THE INHERITED FORECAST
IS INCREASED...SO WILL BLEND MONDAY'S FORECAST HIGHS WITH THE LATEST
MAV TO GIVE THEM A SLIGHT NUDGE DOWNWARD. SHOWERS WILL ALSO BE A
FAIRLY GOOD BET ON MONDAY BUT MAINLY OVER THE WATER WHERE
INSTABILITY WILL BE GREATER. OVER LAND...WE WILL AT LEAST SEE A
ROBUST CU DECK WITH THE POTENTIAL FOR DIURNAL SHOWER ACTIVITY BY
AFTERNOON AS 0-3KM LAPSE RATES STEEPEN. SLIGHT TEMPERATURE
MODERATION CAN BE EXPECTED INTO TUESDAY.

FOR WEDNESDAY AND BEYOND...CONTINUED MINOR HEADACHES RELATED TO
TROPICAL WX. THE GFS HAS TRENDED STRONGLY TOWARD THE ECMWF IN
DEPICTING WHAT THE WRF GLOBAL HAS SHOWN FOR DAYS NOW...AND THAT IS
PART OF TS LEE BEING SHEARED AWAY AS IT IS LIFTED NORTHWARD BY THE
UPPER TROUGH WHILE THE BULK OF THE CIRCULATION IS LEFT BEHIND OVER
THE OHIO VALLEY AND IS CUTOFF FROM THE MEAN FLOW. ASSUMING THIS
SOLUTION TO BE A VALID ONE...AND IF THE PREFERRED GUIDANCE IS ANY
INDICATION...THE END OF THE WEEK MAY FEATURE A ZONALLY ORIENTED
RIDGE AXIS EXTENDING ACROSS THE NORTHERN LAKES WITH THE RESULTANT
PRESSURE GRADIENT ADVECTING THE LEE'S REMNANTS WESTWARD ACROSS THE
SOUTHERN LAKES OR OHIO VALLEY...BUT NOT READY TO INTRODUCE POPS ATTM.

MARINE...

A WEAK GRADIENT WILL MAINTAIN LIGHT WINDS ACROSS THE LAKES THROUGH
TONIGHT. DEEPENING LOW PRESSURE TRACKING ACROSS UPPER MICHIGAN
TONIGHT WILL SEND A COLD FRONT THROUGH THE REGION EARLY SUNDAY.
NORTHWESTERLY WINDS WILL INCREASE SUNDAY INTO MONDAY BEHIND THIS
FRONT AS COOLER AIR ADVANCES INTO THE REGION. THIS MAY LEAD TO SMALL
CRAFT ADVISORY CONDITIONS ON MONDAY.  CONDITIONS WILL ALSO BECOME
FAVORABLE FOR WATERSPOUT DEVELOPMENT DURING THIS TIME.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......BT
AVIATION.....BT
SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 3, 11:35 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1135 PM EDT SAT SEP 3 2011

MIZ055-060>063-068>070-075-076-082-083-042045-
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1135 PM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...THROUGH TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS DURING THE REST OF THE NIGHT BUT
SEVERE WEATHER IS NO LONGER EXPECTED. THE STRONGEST STORMS WILL BE
CAPABLE OF HALF INCH HAIL AND WIND GUSTS NEAR 40 MPH WHILE MOVING
EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AS A COLD FRONT SLIDES
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NO LONGER BE NEEDED TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-042045-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1135 PM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THROUGH TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS DURING THE REST OF THE NIGHT BUT
SEVERE WEATHER IS NO LONGER EXPECTED. THE STRONGEST STORMS WILL BE
CAPABLE OF HALF INCH HAIL AND WIND GUSTS AROUND 30 KNOTS WHILE
MOVING EAST AT 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT
SLIDES ACROSS THE REGION.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON LAKE HURON ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NO LONGER BE NEEDED TONIGHT.

MIZ047>049-053-054-042045-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
1135 PM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THROUGH TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS DURING THE REST OF THE NIGHT BUT
SEVERE WEATHER IS NO LONGER EXPECTED. THE STRONGEST STORMS WILL BE
CAPABLE OF HALF INCH HAIL AND WIND GUSTS NEAR 40 MPH WHILE MOVING
EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AS A COLD FRONT SLIDES
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NO LONGER BE NEEDED TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Sep 3, 9:33 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
933 PM EDT SAT SEP 3 2011

MIZ062-040215-
LAPEER MI-
933 PM EDT SAT SEP 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAPEER COUNTY UNTIL
1015 PM EDT...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM METAMORA TO
DRYDEN...AND MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
ALMONT AROUND 940 PM EDT.
ATTICA AND IMLAY CITY AROUND 950 PM EDT.
LUM AROUND 955 PM EDT.
KINGS MILL AROUND 1000 PM EDT.
GOODLAND TOWNSHIP AROUND 1005 PM EDT.
BURNSIDE AROUND 1010 PM EDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI/CLARK
Local storm report, Sep 3, 10:08 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1008 PM EDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     RIVER ROUGE             42.27N 83.12W
09/03/2011                   WAYNE              MI   BROADCAST MEDIA

            DAMAGE TO STRUCTURES AT RIVER ROUGE DAYS FESTIVAL. 8 TO
            10 INJURIES REPORTED BY POLICE...NONE LIFE THREATENING.
            MULTIPLE FESTIVAL TENTS BLOWN OVER. VENDER TRAILERS MOVED
            OFF JACKS, TREES AND LIMBS DOWN THROUGHOUT CITY.

&&

MOSTEIKO
Local storm report, Sep 3, 11:15 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1115 PM EDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     3 SE DEXTER             42.30N 83.84W
09/03/2011  E55.00 MPH       WASHTENAW          MI   TRAINED SPOTTER

            SMALL BRANCHES DOWN.

0650 PM     TSTM WND DMG     RIVER ROUGE             42.27N 83.12W
09/03/2011                   WAYNE              MI   BROADCAST MEDIA

            DAMAGE TO STRUCTURES AT RIVER ROUGE DAYS FESTIVAL. 8 TO
            10 INJURIES REPORTED BY POLICE...NONE LIFE THREATENING.
            MULTIPLE FESTIVAL TENTS BLOWN OVER. VENDER TRAILERS MOVED
            OFF JACKS, TREES AND LIMBS DOWN THROUGHOUT CITY.

0741 PM     TSTM WND DMG     2 N MANCHESTER          42.18N 84.04W
09/03/2011                   WASHTENAW          MI   LAW ENFORCEMENT

            NUMEROUS TREES, LIMBS, AND POWERLINES DOWN IN ROADWAY.

0746 PM     TSTM WND DMG     4 N DEXTER              42.38N 83.87W
09/03/2011                   WASHTENAW          MI   LAW ENFORCEMENT

            LARGE TREE IN ROAD

0750 PM     TSTM WND DMG     1 W ANN ARBOR           42.28N 83.75W
09/03/2011                   WASHTENAW          MI   CO-OP OBSERVER

            ARM-SIZED TREE BRANCH DOWN.

0802 PM     TSTM WND DMG     5 W ANN ARBOR           42.29N 83.83W
09/03/2011                   WASHTENAW          MI   AMATEUR RADIO

            8 INCH DIAMETER TREE DOWN.

0841 PM     TSTM WND GST     FERNDALE                42.46N 83.13W
09/03/2011  E60.00 MPH       OAKLAND            MI   AMATEUR RADIO

            MULTIPLE REPORTS OF 60 MPH WIND ESTIMATES AND POWER
            OUTAGES THROUGH ROYAL OAK AND MADISON HEIGHTS.

&&

MOSTEIKO
Special weather statement, Sep 3, 11:40 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1140 PM EDT SAT SEP 3 2011

MIZ061-040445-
GENESEE-
1140 PM EDT SAT SEP 3 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF FLUSHING...MOVING NORTHEAST AT
25 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FLINT BY 1155 PM EDT...
  BURTON BY MIDNIGHT EDT...
  MOUNT MORRIS BY 1205 AM EDT...
  OTISVILLE BY 1225 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Special weather statement, Sep 3, 11:45 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1145 PM EDT SAT SEP 3 2011

MIZ055-063-040415-
SANILAC-ST. CLAIR-
1145 PM EDT SAT SEP 3 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF YALE...MOVING NORTHEAST AT
35 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LAKEPORT BY MIDNIGHT EDT...
  CROSWELL BY 1205 AM EDT...
  LEXINGTON BY 1210 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Special weather statement, Sep 4, 12:05 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1205 AM EDT SUN SEP 4 2011

MIZ054-061-062-040445-
GENESEE-LAPEER-TUSCOLA-
1205 AM EDT SUN SEP 4 2011

...SIGNIFICANT WEATHER ADVISORY...

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF DAVISON...MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  OTTER LAKE AND COLUMBIAVILLE BY 1210 AM EDT...
  MAYVILLE BY 1225 AM EDT...
  NORTH BRANCH BY 1230 AM EDT...
  CLIFFORD BY 1235 AM EDT...
  KINGSTON BY 1240 AM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:17 PM EDTSpecial Marine WarningDTX58 min
Sep 3, 8:24 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe30 min
Sep 3, 8:32 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland53 min
Sep 3, 8:46 PM EDTSpecial Marine WarningDTX42 min
Sep 3, 9:04 PM EDTSevere Thunderstorm WarningDTXMonroe, Wayne22 min
Sep 3, 9:08 PM EDTSevere Thunderstorm WarningDTXSaint Clair37 min
Sep 3, 9:13 PM EDTSpecial Marine WarningDTX77 min
Sep 3, 9:38 PM EDTSevere Thunderstorm WarningDTXLapeer40 min
Sep 3, 10:41 PM EDTSevere Thunderstorm WarningDTXLenawee29 min
Sep 4, 12:39 AM EDTSevere Thunderstorm WarningDTXSaint Clair, Sanilac, Tuscola81 min
Sep 4, 12:53 AM EDTSpecial Marine WarningDTX73 min
Sep 4, 3:42 AM EDTSmall Craft AdvisoryDTX5 days

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.